Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 120, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 5, 1999, 4:12 PM CDT for Anoka County, Chisago County, Isanti County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 1999, 4:12 PM CDT (21:12 UTC)
- Expired
- Jul 5, 1999, 5:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Anoka County, MN, Chisago County, MN, Isanti County, MN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -382 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 390 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 052114 RRA SVRMSP MNC003-025-059-052200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 412 PM CDT MON JUL 5 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ANOKA COUNTY IN EAST CENTRAL MINNESOTA CHISAGO COUNTY IN EAST CENTRAL MINNESOTA SOUTHEAST ISANTI COUNTY IN EAST CENTRAL MINNESOTA * UNTIL 500 PM CDT * AT 412 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 9 MILES NORTHWEST OF STACY...OR ABOUT 8 MILES SOUTHEAST OF CAMBRIDGE...MOVING EAST AT 35 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... NORTH BRANCH CENTER CITY. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:30 PM CDT, 42 minutes earlier.
Area forecast discussion, Jul 5, 3:30 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 330 PM CDT MON JUL 5 1999 SEVERAL LINES OF CONVECTION HAVE SET UP ALONG AND JUST EAST OF WIND SHIFT AXIS RUNNING FROM NEAR KFSD NORTHEAST TO JUST WEST OF DLH AT 20Z. CAPE FIELD SHOWS VERY HIGH VALUES BETWEEN 3000 AND 3500 J/KG SOUTH AND EAST OF THE BOUNDARY...HOWEVER SURFACE DATA SHOW LITTLE IN THE WAY OF AN EAST TO WEST THERMAL BOUNDARY IN ADVANCE OF THE CONVECTION TO GET A DERECHO GOING. NORTH OF CWA THE THETA-E FIELD DOES SUGGEST A THERMAL BOUNDARY BUT SURFACE WIND DIRECTIONS DO NOT SUPPORT SUCH A STRUCTURE SO IT PROBABLY WAS CREATED FROM INTERPOLATION ERRORS BETWEEN REPORTS NEAR LAKE SUPERIOR AND HOT...HUMID AIRMASS FURTHER SOUTH. BUFKIT OUTPUT (ETA AND MESO ETA) INDICATES THE SHEAR/BUOYANCY ENVIRONMENT SOLIDLY FAVORS SUPERCELLS INTO EARLY EVENING. RAPID DRYING IS INDICATED AFTER ABOUT 7 PM THROUGH THE TWIN CITIES WITH DRYING REACHING KEAU ABOUT 04Z. ZONE PACKAGE ISSUED EARLY FOR SEVERE THUNDERSTORM WATCH ISSUANCE. REST OF FORECAST STRAIGHT FOREWARD AS COOLING AND DRYING EXPECTED ACROSS ALL OF CWA BY DAWN. THERMAL RIDGE AGAIN BUILDS WEST OF AREA AS SURFACE HIGH PRESSURE SETTLES IN ACROSS MINNESOTA. .MSP...NONE. WET
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.